Alert archive / Nebraska / River Flood Warnings in 2017
River Flood Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Dec 25, 2017, 7:51 AM MST for Garden County, Keith County, Nebraska. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2017, 7:51 AM MST (14:51 UTC)
- Expired
- Dec 26, 2017, 9:25 AM MST
- In force
- 26 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
207 WGUS43 KLBF 251451 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 851 AM CST Mon Dec 25 2017 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Very cold weather and ice jamming will continue the North Platte River near Lewellen. The ice jam is expected to last several days until temperatures warm into the 40s which could be a week or more away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC069-101-270251- /O.NEW.KLBF.FL.W.0004.171225T1451Z-000000T0000Z/ /LEWN1.1.IJ.171224T0815Z.171224T0815Z.171230T0800Z.UU/ 751 AM MST Mon Dec 25 2017 The National Weather Service in North Platte has issued a * Flood Warning for The North Platte River at Lewellen. * until further notice. * At 6:45 AM Monday the stage was 8.1 feet. * Flood stage is 7.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain near 8.1 feet. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199 A and County Road 44 A east of Highway 26. Homes near and along the river may begin to flood. * Flood history...This crest compares to a previous crest of 8.1 feet on Mar 5 1995. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
1 follow-up statement
409 WGUS83 KLBF 261625 FLSLBF Flood Statement National Weather Service North Platte NE 1025 AM CST Tue Dec 26 2017 ...The Flood Warning is cancelled for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .Elevated river levels will continue near Lewellen due to ice jamming. However, no flooding is expected at this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-261655- /O.CAN.KLBF.FL.W.0004.000000T0000Z-000000T0000Z/ /LEWN1.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 925 AM MST Tue Dec 26 2017 The Flood Warning is cancelled for The North Platte River at Lewellen. * At 8:15 AM Tuesday the stage was 6.8 feet. * Flood stage is 7.5 feet. * Forecast...The river will remain near 7.0 feet. Additional rises are possible. * Impact...At 8.5 feet...Moderate flood stage. Flooding around Fairground Street, County Road 46, County Road 199 A and County Road 44 A east of Highway 26. Homes near and along the river may begin to flood. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Dec 25, 4:19 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 25, 4:19 AM MST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 519 AM CST Mon Dec 25 2017 .SHORT TERM...(Today and tonight) Issued at 327 AM CST Mon Dec 25 2017 Sfc winds have become very light across northwest Nebraska where a wind chill advisory is operating. This is the result of sfc high pressure ridging. Cloud cover is increasing and this has halted the radiational cooling process also. These two features are operating against the wind chill advisory and it will be cancelled at 4 am CST. The snow forecast today and tonight relies on a blend of the ECM, GFS, RAP and HRRR models. The ECM and GFS are wetter solutions while the HRRR and RAP are drier in terms of QPF. We are expecting one tenth to two tenths of an inch of liquid from two rounds of light snow. The RAP and presumably the HRRR show very weak lift in a moist thermodynamically favorable snow growth environment. The GFS and presumably the ECM indicate strong lift in the same favorable environment. Snow-liquid ratios of 15 to 20 to 1 are expected and the models suggest visibility will fall to around 1 mile in light snow. The best accumulating snow, around 3 inches, is expected across Garden and Deuel counties. A winter weather advisory is in place for this area. Otherwise, 1 to 2 inches is expected along and near Interstate 80. Note the GFS MAV guidance indicates 4 inches of snow at several locations across wrn Neb. If this were to verify, then a large portion of wrn Neb would be placed in a winter weather advisory. The temperature forecast today uses a blend of the bias corrected HRRR and RAP models plus a few degrees. This forecast is a few degrees below the guidance blend. An arctic front, currently moving through South Dakota, will drift into Nebraska today. The deterministic HRRR and RAP indicate highs in the single digits throughout western and north central Nebraska. A blend of bias corrected guidance produces lows from 12 below zero north to 5 above south. This might be too cold given the cloud cover that is expected tonight but it looks like there could be a few hours of nearly clear skies across nrn Neb Tuesday morning. .LONG TERM...(Tuesday through Sunday) Issued at 327 AM CST Mon Dec 25 2017 The primary forecast challenges over the long term are temperatures midweek and precip/temps concerning a strong shortwave next weekend. Nebraska can't escape fast northwest flow as a cold upper low spins over northern Ontario and a ridge builds off the Pacific coast. Tuesday... Remnant moisture and weak low level lift will be enough to keep schc -SN through 18z across SW Neb. Possibly the coldest air yet this season pushes into the forecast area behind the Christmas Day system. Under a 1043+ mb sfc high and H85 temps around -20C, highs will stay in the single digits. For reference, record cool highs are 5F for North Platte and 0F for Valentine. Kept Tue. night lows below guidance, ranging from around zero far SW to -8F far NW. Wind chill criteria are met generally across along and north of Hwy 2. Wednesday and Thursday... Return flow from the sfc high results in moderating temps and mainly fair conditions. Highs reach the freezing mark in the southwest and mid 20s north. The ECM suggests some downslope flow Thursday, which could further aid in warming for the panhandle and SW. However, model discrepancy is large with the GFS, and to an extent the NAM, transition low level to northerly earlier and thus CAA. Friday and beyond... A stronger mid-level wave rounds the trough cutting through the Plains, providing another shot of snow. Confidence in exact timing and location is low due to very large model discrepancies, including within each model's own ensembles. Late in the weekend will have to be monitored for extremely low temps with the GFS showing a 1052mb sfc high settling onto the Plains and H85 temps approaching -25C (around the 2%ile of climo). && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 519 AM CST Mon Dec 25 2017 MVFR/IFR in snow and low cigs will spread east through Wrn Neb generally affecting areas south and west of a line from KVTN-KONL. These flight restrictions are expected to commence 15z-18z this morning and last through 12z Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 AM this morning to 5 AM MST Tuesday for NEZ022-056. && SHORT TERM...CDC LONG TERM...Snively AVIATION...CDC
Hazardous weather outlook, Dec 25, 3:14 AM MST, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 414 AM CST Mon Dec 25 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-261015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 414 AM CST Mon Dec 25 2017 /314 AM MST Mon Dec 25 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. A winter weather advisory is in effect for Deuel and Garden counties. See the latest winter bulletin for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Potentially dangerous wind chills are possible Tuesday, Wednesday, Saturday and Sunday mornings. The area of concern is generally along and north of Interstate 80. Light snow is possible Friday night through Saturday night. The area of concern is generally across north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:25 PM MST | Wind Chill Advisory | LBF | Cherry, Sheridan | 7 hr |
| Dec 25, 2:31 AM MST | Winter Weather Advisory | LBF | Deuel, Garden | 23 hr |
Nearby
River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.